Police in Prince William County, Virginia, warned residents Wednesday about counterfeit drugs after two teens died within 48 hours.
In a statement, police said the deaths “appear to be connected to counterfeit forms of the drug Percocet, sometimes referred to as ‘Perc30.'” The drugs were found to be laced with fentanyl after lab tests.
“While the investigations into the two recent deaths are ongoing, investigators have strong suspicions the victims overdosed after having consumed the fentanyl-laced narcotic,” police said, adding that toxicology results are pending.
The origins of the drugs are still being investigated.
Police said they recognize that younger residents are “most susceptible to peer influence and pressures.”
“We implore parents and guardians to take immediate action to actively engage with their children and loved ones as soon as possible about the dangers of drug use and encourage constructive dialogue to prevent further deaths and illness,” they said.
“If suspected illegal narcotics are found, they should not be handled, call police.”
Police also advise calling 911 immediately if you suspect someone of overdosing, so that Narcan can be administered.
Like WTOP on Facebook and follow WTOP on Twitter and Instagram to engage in conversation about this article and others.
Get breaking news and daily headlines delivered to your email inbox by signing up here.
© 2022 WTOP. All Rights Reserved. This website is not intended for users located within the European Economic Area.